Search Results

You are looking at 1 - 1 of 1 items for

  • Author or Editor: Gary J. Haldorson x
  • Refine by Access: All Content x
Clear All Modify Search

Abstract

Case Description—6 healthy dogs given human albumin solution as part of a study were examined following development of an immediate hypersensitivity reaction (1 dog) and signs suggestive of a type III hypersensitivity reaction (all 6 dogs).

Clinical Findings—All 6 dogs were healthy prior to administration of human albumin solution. One dog developed signs of an immediate hypersensitivity reaction, characterized by vomiting and facial edema, during administration of human albumin solution. All 6 dogs developed signs of a delayed adverse reaction 5 to 13 days after administration of human albumin solution. Initial clinical signs included lethargy, lameness, edema, cutaneous lesions indicative of vasculitis, vomiting, and inappetance.

Treatment and Outcome—In the dog with signs of immediate hypersensitivity, signs resolved after administration of human albumin solution was discontinued and diphenhydramine was administered. Supportive treatment was provided after dogs developed signs of a delayed adverse reaction. Four dogs recovered, but 2 dogs died despite treatment. All 6 dogs were found to have antihuman albumin antibodies. There was no evidence of contamination of the human albumin solution.

Clinical Relevance—Findings suggest that administration of human albumin solution in healthy dogs with normal serum albumin concentrations may result in signs of a type III hypersensitivity reaction.

Full access
in Journal of the American Veterinary Medical Association